Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Apr 27, 2012, 4:17 AM EDT for 6 counties in Florida. It took effect at Apr 27, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 4:17 AM EDT (08:17 UTC)
- In effect from
- Apr 27, 2012, 12:00 PM EDT
- Expired
- Apr 27, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2731 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS82 KJAX 270817 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 417 AM EDT FRI APR 27 2012 FLZ033-038-270930- /O.CAN.KJAX.FW.A.0019.120427T1700Z-120427T2300Z/ ST JOHNS-FLAGLER- 417 AM EDT FRI APR 27 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR HIGH ERC VALUES AND LOW HUMIDITY FOR NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ020>025-030>032-035>037-040-271630- /O.UPG.KJAX.FW.A.0019.120427T1700Z-120427T2300Z/ /O.NEW.KJAX.FW.W.0020.120427T1600Z-120428T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 417 AM EDT FRI APR 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST WINDS 5 TO 10 MPH AND GUSTY. * HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 3 TO 5 HOURS THIS AFTERNOON. * DISPERSION...VALUES ABOVE 75 ARE EXPECTED THIS AFTERNOON. * ERC...VALUES AROUND 35 THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
3 follow-up statements
410 WWUS82 KJAX 271747 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 147 PM EDT FRI APR 27 2012 FLZ020>025-030>032-035>037-040-280000- /O.CON.KJAX.FW.W.0020.000000T0000Z-120428T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 147 PM EDT FRI APR 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR NORTHEAST FLORIDA... * WIND...WEST WINDS 10 MPH AND GUSTY. * HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 3 TO 5 HOURS THIS AFTERNOON. * DISPERSION...VALUES ABOVE 75 ARE EXPECTED THIS AFTERNOON. * ERC...VALUES AROUND 35 THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
515 WWUS82 KJAX 271806 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 206 PM EDT FRI APR 27 2012 FLZ020>025-030>032-035>037-040-280000- /O.NEW.KJAX.FW.A.0020.120428T1700Z-120428T2300Z/ /O.CON.KJAX.FW.W.0020.000000T0000Z-120428T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 206 PM EDT FRI APR 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR MOST OF NORTHEAST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR MOST OF NORTHEAST FLORIDA... FOR THIS AFTERNOON... * WIND...WEST WINDS 10 MPH AND GUSTY. * HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 3 TO 5 HOURS THIS AFTERNOON. * DISPERSION...VALUES ABOVE 75 ARE EXPECTED THIS AFTERNOON. * ERC...VALUES AROUND 35 THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. FOR SATURDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF NORTHEAST FLORIDA DUE TO LOW RH AND HIGH ERC VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/JAX
511 WWUS82 KJAX 272338 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 738 PM EDT FRI APR 27 2012 FLZ020>025-030>032-035>037-040-281000- /O.EXP.KJAX.FW.W.0020.000000T0000Z-120428T0000Z/ /O.CON.KJAX.FW.A.0020.120428T1700Z-120428T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 738 PM EDT FRI APR 27 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR MOST OF NORTHEAST FLORIDA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR MOST OF NORTHEAST FLORIDA... * HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 3 TO 5 HOURS SATURDAY AFTERNOON. * ERC...VALUES AROUND 35 SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 27, 2:40 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 27, 2:40 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 AM EDT FRI APR 27 2012
...WARM AND MAINLY DRY CONDITIONS EXPECTED THROUGH THE WEEKEND...
.SHORT TERM...TODAY THROUGH SUNDAY...
EARLY THIS MORNING...OTHER THAN A FEW WISPS OF HIGH CLOUDS STREAMING
IN ACROSS THE FORECAST AREA...SOME PATCHY FOG WILL BE POSSIBLE ALONG
THE I-75 CORRIDOR OF NE FL. MIN TEMPS CLOSE TO 60 DEGREES.
TODAY...HIGH PRESSURE RIDGE WILL REMAIN ENTRENCHED ACROSS THE
FLORIDA PENINSULA WHILE A FRONT WILL PUSH INTO THE CAROLINAS NORTH
OF THE REGION. PRECIPITABLE WATER AMOUNTS IN THE ATMOSPHERE WILL
GENERALLY REMAIN LESS THAN AN INCH AND THIS WILL KEEP PCPN ALONG THE
FRONT GENERALLY NORTH OF THE FORECAST AREA WITH ONLY SILENT 10%
CHANCES OF AFTN/EVE SHOWERS ALONG THE ATLAMAHA RIVER BASIN. SKIES
STILL EXPECTED TO BE MOSTLY SUNNY AND SW STEERING FLOW WILL PUSH MAX
TEMPS INTO THE UPPER 80S NEAR 90 DEGREES AGAIN THIS AFTERNOON.
SATURDAY...HIGH PRESSURE RIDGE STARTS TO DRIFT NORTHWARD WITH ITS
AXIS OVER NORTH FLORIDA BY THE AFTERNOON HOURS. DRIER AIRMASS WITH
PWATS STILL LESS THAN ONE INCH EXPECTED AND RAIN CHANCES REMAIN LESS
THAN 10%. MAX TEMPS WILL TOP OUT CLOSE TO 90 DEGREES...BUT A
SLIGHTLY STRONGER ATLC COAST SBRZ WILL KEEP MAX TEMPS IN THE MIDDLE
80S ALONG THE COAST.
SUNDAY...HIGH PRESSURE RIDGE WILL CONTINUE TO LIFT NORTHWARD INTO
SOUTH GEORGIA BY LATE IN THE DAY. ENOUGH MOISTURE WILL LIFT
NORTHWARD UNDER THE RIDGE TO TRIGGER A FEW ISOLD AFTERNOON/EVENING
SHOWERS IN THE GNV/OCF METRO AREAS. OTHERWISE SKIES EXPECTED TO BE
MOSTLY SUNNY WITH MAX TEMPS AROUND 90 DEGREES ONCE AGAIN OVER INLAND
AREAS AND IN THE MID 80S ALONG THE COAST.
.LONG TERM...MONDAY THROUGH THURSDAY...
NEW MODEL RUNS ARE SHOWING BACK DOOR FRONT PUSHING DOWN THE EAST
COAST HANGING UP JUST NORTHEAST OF THE FORECAST AREA. HIGH PRESSURE
WILL STILL BUILD NORTH OF THE REGION THEN SLIDE SOUTHEAST INTO THE
WESTERN ATLANTIC. ONSHORE FLOW IS STILL EXPECTED TO DEVELOP DURING
THIS PERIOD. MOISTURE LEVELS WILL REMAIN LOW ENOUGH TO PREVENT MUCH
IN THE WAY OF PCPN ON MONDAY AND TUESDAY...THEN DEEPER MOISTURE
MOVING UP THE FLORIDA PENINSULA WILL LEAD TO 20-30% POPS ON WED/THU
WITH SCATTERED SHOWERS/TSTMS. MAX TEMPS WILL COOL DOWN CLOSER TO
CLIMO LEVELS WITH LOWER 80S ALONG THE COAST AND MID/UPPER 80S
FURTHER INLAND.
&&
.AVIATION...
HIGH PRESSURE ACROSS THE REGION WILL LEAD TO PREVAILING VFR
CONDITIONS THIS 06Z TAF PERIOD. THE EXCEPTION WILL BE THE POTENTIAL
FOR MVFR FOG THIS MORNING AT GNV/VQQ.
&&
.FIRE WEATHER...
DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND UNDER HIGH PRESSURE.
RED FLAG CONDITIONS ARE EXPECTED TO BE MET THIS AFTERNOON IN
NORTHEAST FL...FOR RH/DISPERSIONS/ERC. THEREFORE...THE WATCH WILL BE
UPGRADED TO A WARNING.
&&
.MARINE...
HIGH PRESSURE WILL PREVAIL ACROSS THE WESTERN ATLANTIC THROUGH THE
WEEKEND. A STRENGTHENING PRESSURE GRADIENT AND ONSHORE FLOW WILL
LEAD TO ELEVATED SEAS AND WINDS NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 59 90 61 / 0 0 0 0
SSI 85 66 83 66 / 0 0 0 0
JAX 88 59 89 62 / 0 0 0 0
SGJ 83 63 82 65 / 0 0 0 10
GNV 87 58 90 62 / 0 0 0 0
OCF 87 58 89 64 / 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM EDT THIS MORNING FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
HESS/STRUBLEHazardous weather outlook, Apr 27, 3:46 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 346 AM EDT FRI APR 27 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-281000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 346 AM EDT FRI APR 27 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...HIGH FIRE DANGER CONTINUES... .DAY ONE...TODAY AND TONIGHT... GUSTY SOUTHWEST WINDS NEAR 15 TO 20 KNOTS AND STEEP SEAS WILL KEEP MARINE CONDITIONS UNFAVORABLE FOR SOME SMALL BOATERS. THE COMBINATION OF WARM TEMPERATURES ALONG WITH LOW RELATIVE HUMIDITIES WILL RESULT IN A CONTINUED HIGH FIRE DANGER AREA WIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COMBINATION OF WARM TEMPERATURES ALONG WITH LOW RELATIVE HUMIDITIES WILL RESULT IN A CONTINUED HIGH FIRE DANGER AREA WIDE SATURDAY AND SUNDAY. ONSHORE FLOW WILL DEVELOP ON MONDAY AND CONTINUE THROUGH THURSDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE OVER THE COASTAL WATERS ALONG WITH AN ELEVATED RISK OF RIP CURRENTS AT LOCAL BEACHES. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:06 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 14 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.